MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/AJLA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/AJLA; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN001113
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the ac3 displays an error 3 alarm when the user turns on the ac3 power switch.As a result, the pump assembly was replaced and the pump worked normally".No patient involvement reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "system error 3" is confirmed.The sample was returned for investigation.Returned for investigation was an ac3 pump assembly.The sample was returned in a brown cardboard box with protective shipping packaging.Visual inspection of the pump assembly was performed and no abnormality for noted.Two customer photos were submitted and reviewed during the investigation.The pictures show the pump assembly, and the iabp issuing a system error 3 alarm.The pump assembly was installed into a known good lab inventory ac3 for functional testing.The pump was successfully powered up.A rattling noise was noted from the pump assembly and the pump alarmed system error 3 immediately upon startup.The top of the pump assembly's bellows box was opened, and pumping was initiated to more closely determine the rattling noise noted.It was noted the rattling sound appeared to be coming from the stepping motor which drives the bellows.A closer inspection was performed into what was causing the stepping motor to rattle and it was noted that the system was unable to find a home position and kept on turning until the alarm triggered.A quick experiment was performed by pressing lightly on the home sense while pumping was initiated.The system was then able to find its home position and pumping was continued.No loose hardware was noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the received product did not meet test specifications during the complaint investigation due to the communication failure (unable to find home).The root cause of the complaint is undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
AC3 OPTIMUS IABP NA/AJLA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key15310482
Report Number3010532612-2022-00331
Device Sequence Number14102101
Product Code DSP
UDI-Device Identifier30801902091254
UDI-Public30801902091254
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN001113
Device Catalogue NumberIAP-0701
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown